Daughter is a college athlete and has been prescribed Maxalt for her headaches. Wondering if there are any side effects to watch for if taking Maxalt before a exercise work out?
Is it ok to take Maxalt and then exercise? Any side effects?
Question posted by Tstreet on 9 Feb 2014
Last updated on 28 February 2021 by Linzikquew
I am a distance runner who suffers from frequent migraines. I have used rizatriptan before runs of all different lengths and intensities. I have never noticed any side effects. In fact, I find that rizatriptan + exercise is better at controlling my migraines than rizatriptan alone.
If she is fighting a migraine, she shouldnt exert herself that day. Exercising and exertion can cause the migraines to be worse. If she has to take the Maxalt, she should take it easy that day and rest. If she is getting migraines when she works out there is such a thing as exertion migraines and she should talk to her Dr about it. Maxalt may not be the best medication for these kinds of headaches.Maxalt can cause substantial increases in blood pressure so exercise is NOT a good thing after taking Maxalt as it can drive the blood pressure even higher and put her at risk for strokes. This drug can also cause dizziness and fatigue which can increase the risk of injury if she is exercising.
Maxalt should only be taken when fighting a bad migraine. To take Maxalt more than 3 days a week risks getting severe rebound migraines. It makes no sense for your daughter to be taking Maxalt before an exercise workout when her body is trying to fight a migraine. It's likely to aggravate her migraine further when the medication wears off.
Here is the link to side effects, then you can read all of them yourself. drugs.com/sfx/maxalt-side-effects
- Maxalt uses and safety info
- Maxalt information for Healthcare Professionals (includes dosage details)
- Side effects of Maxalt (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.